| Model Number |
367835 |
| Medical Device Problem Codes |
Short Fill (1575); Volume Accuracy Problem (1675)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 4 photos were provided for investigation.The photos were reviewed and the indicated failure mode for underfill with the incident lot was observed.Additionally, 10 retention samples from bd inventory were evaluated by draw testing and the issue of underfill was not observed as all tubes drew within specifications.The quantity of blood drawn into evaluated tubes varies with altitude, ambient temperature, barometric pressure, tube age, venous pressure, and filling technique.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4mg blood collection tube there was under-fill or low draw of a tube with blood.The following information was provided by the initial reporter.The customer stated: "tubes are not drawing properly.The nurse staff reported underfill.".
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval?: yes.Returned to manufacturer on: 07/28/2021.Investigation: bd had received 5 samples and 8 photos were provided for investigation.The photos were reviewed and the indicated failure mode for underfill with the incident lot was observed.The samples expired on 07/31/2021, the samples were received at the manufacturing site on 08/02/2021.No further testing could be completed as the tubes were expired.Additionally, 10 retention samples from bd inventory were evaluated by draw testing and the issue of underfill was not observed as all tubes drew within specifications.The quantity of blood drawn into evaluated tubes varies with altitude, ambient temperature, barometric pressure, tube age, venous pressure, and filling technique.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.
Event or Problem Description